Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 9, 2005, 5:44 PM CDT for Randall County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 9, 2005, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:48 PM CDT | HAIL 0.88 | 10 E Canyon, TX | PALO DURO STATE PARK FRONT GATE |
| Jun 9, 6:10 PM CDT | FUNNEL CLOUD 0 | 12 Se Amarillo, TX | CHANNEL 4; BRIEF ROPE FUNNEL OBSERVED NEAR FM 1151 SOUTH OF INTERSTATE 40 |
| Jun 9, 6:15 PM CDT | HAIL 0.75 | 5 Ssw Amarillo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 092244 SVRAMA TXC381-092345- /O.NEW.KAMA.SV.W.0096.050609T2244Z-050609T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PALO DURO CANYON...OR ABOUT 12 MILES EAST OF CANYON...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE TANGLEWOOD. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3476 10216 3476 10164 3517 10163 3518 10216 $$ KRAMAR
3 follow-up statements
000 WWUS54 KAMA 092246 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 545 PM CDT THU JUN 9 2005 TXC381-092345- /O.CON.KAMA.SV.W.0096.000000T0000Z-050609T2345Z/ RANDALL TX- 545 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR RANDALL COUNTY... AT 542 PM CDT...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL NEAR SUNDAY CANYON. THIS STORM WAS LOCATED NEAR PALO DURO CANYON...OR ABOUT 14 MILES EAST OF CANYON...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE TANGLEWOOD. AN ADDITIONAL POTENTIALLY SEVERE STORM WAS LOCATED 3 MILES NORTH OF UMBARGER...MOVING NORTHEAST AT 30 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE PANHANDLE OF TEXAS. LAT...LON 3476 10216 3476 10164 3517 10163 3518 10216 $$ KRAMAR
000 WWUS54 KAMA 092250 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT THU JUN 9 2005 TXC381-092345- /O.CON.KAMA.SV.W.0096.000000T0000Z-050609T2345Z/ RANDALL TX- 549 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR RANDALL COUNTY... AT 548 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL AT THE PALO DURO CANYON STATE PARK. THIS STORM WAS LOCATED NEAR PALO DURO CANYON...OR ABOUT 15 MILES EAST OF CANYON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE PANHANDLE OF TEXAS. LAT...LON 3476 10216 3476 10164 3517 10163 3518 10216 $$ KRAMAR
000 WWUS54 KAMA 092318 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 616 PM CDT THU JUN 9 2005 TXC381-092345- /O.CON.KAMA.SV.W.0096.000000T0000Z-050609T2345Z/ RANDALL TX- 616 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR RANDALL COUNTY... AT 615 PM CDT...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL 5 MILES SOUTHWEST OF AMARILLO. THIS STORM WAS LOCATED NEAR TIMBERCREEK CANYON...OR ABOUT 6 MILES SOUTH OF AMARILLO...MOVING NORTHEAST AT 25 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3476 10216 3476 10164 3517 10163 3518 10216 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:12 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 9, 3:12 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT THU JUN 9 2005 .DISCUSSION... CONVECTION SLOW TO GET GOING OVER THE PANHANDLES WITH THE DRYLINE NOT PROVIDING ENOUGH CONVERGENCE TO BREAK THE CAP IN PLACE. HOWEVER ADDTIONAL AFTERNOON HEATING SHOULD CAUSE CONVECTION TO DEVELOP ACROSS THE CENTRAL PANHANDLES AND PROGRESS EAST INTO WESTERN OKLAHOMA. MESONET OBS INDICATE THE DRYLINE IS LOCATED FROM ABOUT AMARILLO...TO GRUVER...TO LIBERAL AND IS STATIONARY OR VERY SLOWLY MOVING WEST. WITH A 20 DEGREE DEWPOINT SPREAD BETWEEN AMA AND BUSHLAND AMARILLO MAY SEE THUNDERSTORMS...HOWEVER THEY WILL PROBABLY MOVE EAST OF THE CITY BEFORE BECOMING SEVERE. A DEEP SHORTWAVE TROUGH WILL MOVE INTO AZ/NM TOMORROW WHICH WILL CAUSE PRESSURES TO FALL IN EASTERN NM PULLING THE DRYLINE BACK TO OUR WESTERN COUNTIES. A MINOR...THOUGH POTENT...NEGATIVELY TILTED S/W TROUGH WILL MOVE OVER THE AREA TOMORROW PROVIDING A DECENT CHANCE FOR WIDESPREAD SEVERE THUNDERSTORMS. THE AREA MOST AT RISK FOR SEVERE WEATHER FRIDAY WILL BE THE NORTHERN ZONES WHERE A WEAK FRONT WILL PULL UP STATIONARY. LOW LEVEL VEERING WINDS IN THE VICINITY OF THIS FRONT COULD PROVIDE FAVORABLE CONDITIONS FOR A FEW THUNDERSTORMS TO PRODUCE TORNADOES. ENOUGH LOW LEVEL MOISTURE WILL REMAIN IN THE EASTERN COUNTIES TO PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY...THEN MORE WESTERLY FLOW WILL RESUME SUNDAY BRINGING WARMER AND DRIER CONDITIONS TO THE PANHANDLES. THERE ARE INDICATIONS THAT THE FLOW WILL BECOME NORTHWESTERLY MID TO LATE NEXT WEEK WHICH COULD PRODUCE MOUNTAIN CONVECTION MOVING INTO THE WESTERN COUNTIES...HOWEVER DO NOT HAVE CONFIDENCE ENOUGH YET TO INCLUDE POPS FOR THIS TIME FRAME. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 86 62 86 / 20 40 40 30 BEAVER OK 68 87 65 87 / 30 60 60 30 BOISE CITY OK 58 84 58 84 / 0 50 50 20 BORGER TX 70 88 67 89 / 20 50 50 30 BOYS RANCH TX 64 87 61 88 / 0 40 40 20 CANYON TX 68 87 62 87 / 20 40 40 20 CLARENDON TX 70 91 67 91 / 40 50 50 30 DALHART TX 60 85 60 86 / 0 40 40 20 GUYMON OK 67 86 62 85 / 0 60 60 30 HEREFORD TX 67 89 61 88 / 10 30 30 20 LIPSCOMB TX 69 87 65 88 / 40 60 60 30 PAMPA TX 68 90 66 87 / 40 50 50 30 SHAMROCK TX 71 91 67 92 / 50 50 50 30 WELLINGTON TX 72 91 69 93 / 50 50 50 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
Hazardous weather outlook, Jun 9, 3:50 PM CDT, 1 hour 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU JUN 9 2005 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 11 PM FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE NORTHWEST AND EXTREME WESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE. LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES CAN BE EXPECTED LATE THIS AFTERNOON AND THIS EVENING FROM ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK FOR SEVERE STORMS ON FRIDAY AFTERNOON AND EVENING OVER MOST OF THE OKLAHOMA AND TEXAS PANHANDLES MAINLY ALONG AND EAST OF A HAPPY TO DUMAS TO NEAR KENTON LINE. A SLIGHT RISK OF SEVERE THUNDERSTORMS ENCOMPASSES THE REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS ON FRIDAY WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOS. THERE IS ALSO A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS ALL OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION DURING THE AFTERNOON AND EVENING HOURS TODAY...FRIDAY...AND AGAIN SATURDAY. SCHNEIDER
In the hours before
Special weather statement, Jun 9, 5:29 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT THU JUN 9 2005 TXZ017-018-092315- ARMSTRONG TX-RANDALL TX- 529 PM CDT THU JUN 9 2005 ...STRONG THUNDERSTORM IN RANDALL COUNTY... A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PALO DURO CANYON AT 529 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARMSTRONG AND RANDALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:42 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 63 min |
| Jun 9, 5:48 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 57 min |
| Jun 9, 6:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 66 min |
| Jun 9, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 62 min |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 59 min |
| Jun 9, 6:52 PM CDT | Tornado Warning | AMA | Carson | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.